An Unusual Cause of Abdominal Pain: Thiazide-Related Hypercalcemia in a Patient with Veiled Hyperparathyroidism and Thyroid Papillary Carcinoma

Research output: Contribution to journalArticlepeer-review

3 Citations (Scopus)

Abstract

Hypercalcemia is an uncommon cause of abdominal pain and may be overlooked in the Emergency Department. In this case report, we describe the case of a 48-year-old woman with a prior history of urolithiasis who presented to the Emergency Department with diffuse abdominal pain. She had taken Trichlormethiazide 1 mg daily for her urolithiasis. She was diagnosed with thiazide-related hypercalcemia; hyperparathyroidism and thyroid papillary carcinoma were unveiled during her hospitalization. A thorough history and complete physical examination, paired with appropriate but judicious diagnostic testing, are essential to detecting these unusual causes of abdominal pain.

Original languageEnglish
Pages (from-to)151-153
Number of pages3
JournalJournal of Emergency Medicine
Volume34
Issue number2
DOIs
Publication statusPublished - 2008 Feb 1

All Science Journal Classification (ASJC) codes

  • Emergency Medicine

Fingerprint Dive into the research topics of 'An Unusual Cause of Abdominal Pain: Thiazide-Related Hypercalcemia in a Patient with Veiled Hyperparathyroidism and Thyroid Papillary Carcinoma'. Together they form a unique fingerprint.

Cite this